MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM

AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM
Model Number CMCV-009-LRG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Seroma (2069)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Email received from physician describing the following event: patient underwent a lead revision procedure from a prior icd placement on (b)(6) 2021 utilizing an aziyo cangaroo envelope (cmcv-009-lrg, lot #m21c1109).On (b)(6) 2021, patient reported pocket pain and swelling which was observed at physician's office.On (b)(6) 2021, patient was reevaluated and sent for seroma extraction, at which time a purulent white material without odor was extracted from the pocket.Blood cultures and wound cultures were negative.Icd and leads removed.Patient hospitalized and infectious disease service consulted.Patient placed on iv antibiotics and cleared for re-implant on (b)(6) 2021.
 
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on 06jan2022, showing that all units were quality released on 26mar2021 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during the final packaging.The sterile subassembly lot was also reviewed for potential issues impacting the quality of this product.This subassembly lot was released to component inventory on 11jan2021 having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that aziyo processes the non-sterile envelope materials by cutting, suturing, packaging, and sterilizing.It is noted that per the instructions for use (ifu - art-20828a) provided with the finished cangaroo envelope device, "seroma" is listed as a potential complication associated with this procedure and device usage.Although the physician listed the event as "probably related" to the cangaroo device, there are multiple possible causes including: trauma within the pocket (re-entry, cauterization, possible flushing of pocket with antibiotics) leading to weeping of serous/lymphatic drainage into the pocket, an auto-immune response to any of the foreign objects within the pocket, a reaction to the antibiotic used to hydrate the envelope, or possibly a subclinical infection.Although this patient had an infection in a cystic duct of the breast at the time of all testing, the patient was negative for blood and pocket cultures, did not have an elevated wbc, had a negative procalcitonin and was afebrile.Should any additional information be received related to this event, a follow-up report will be submitted.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL-FTM
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer (Section G)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer Contact
michael hennick
1100 old ellis road
ste 1200
roswell, GA 30076
MDR Report Key13294315
Report Number3005619880-2022-00002
Device Sequence Number4709586
Product Code FTM
UDI-Device Identifier00859389005065
UDI-Public00859389005065
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2023
Device Model NumberCMCV-009-LRG
Device Lot NumberM21C1109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Initial Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale